Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 27240

Case report
Table of Contents - Year : 2016 | Month : March | Volume : 10 | Issue : 3 | Page : FD01 - FD02

Metolazone Associated Stevens Johnson Syndrome-Toxic Epidermal Necrolysis Overlap FD01-FD02

Prabhat Kumar, Ajay Chauhan, Riyaz Charaniya, Anindya Ghosh, Vaibhav Tandon

Dr. Prabhat Kumar
C/O Dr Ajay Chauhan,
Associate Professor, Room No 105, Academic Block, PGIMER & Dr RML Hospital, New Delhi-110001, India.

Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are severe mucocutaneous disease with high mortality rate. It is characterised by severe necrosis and detachment of the epidermis. Drugs are the most common triggering agent for SJS/TEN. These are commonly reported with the use of aromatic antiepileptics, antiretrovirals, allopurinol, NSAIDíS and sulfonamide antibiotics. Non antibiotic sulfonamides rarely cause SJS/TEN. Metolazone is a well known diuretic and is extensively used by clinicians. Although this drug is in market for last several decades, no case of SJS/TEN has been reported till date. We report a rare case of metolazone induced SJS/TEN overlap in a 55-year-old lady.